Get your Health question answered in 3 easy steps

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes elevated liver enzymes?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Mon, 18 Aug 2014 in Medicines and Side Effects
Question: I have normal mcv slightly raised ALT and GGT 70
I am obese and had a failed gastric bypass one year ago. My doctor mentioned alcohol intake but I have been abstinent for 3 months. I am also on lamotrigine. Does this result indicate alcoholism
doctor
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer
high liver enzymes could be because of Lamotrigine also.

Detailed answer...

Hello,

Thanks for the query.

Although alcohol is the most common cause for high ALT and GGT but other drugs like Lamotrigine or even some pain killers can cause high liver enzymes.

So to say that only alcohol can increase the liver enzymes is not entirely true.

I hope it helps, however you may revert to me for any further query.

Best of luck
Thanks
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Procedures
Lab Tests
Medical Topics ,  

Recent questions on Gastric bypass

doctor1 MD

Hi, mBrief Medical History-My wife is 37 y/o-2005 had Roux-en-Y Gastric Bypass-suffered with pancreatitis afterwards/2007 had Total Hysterectomy/2009 laparascopic surgery to remove scar tissue. She has been suffering with nonstop chronic left lower abdomen pain for over 6 months that does not go away. Also Every time she tries to eat anything,even the smallest portions of food right afterwards she has nausea and she have diarrea and goes straight for a bowel movement and her stool is watery and the food look like it is undigested.Even when she talks she gets nauseated and also feel tired all the time and been having frequent headaches and rapid weight loss.This is going on everyday.She has been hospitalized twice once for over 16 days and the most recent for over 40 days and was seen by a team of GI and bariatric specialists they did every test and colonoscopy,barium swallows CT scans you name it and they did it everything came back negative.She was told there was a stricture or narrowing in her lower intestines but the narrowing had disappeared and it was not seen at the last CT scan before she discharged.So she was discharged in pain still and the doctors could not do anything further.We are back seeing her PCP and she has a referral to see a pain management doctor,and also a Health and Well Being doctor.This has been very hard for us and frustrating.She has had scar tissue removed in the past from a total hysterectomy that caused her pain on her right side could that be it again? Or is it GI related? Also she had her gallbladder taken out when she had her gastric bypass because doctor didnt want a chance of gallstones.I read about post-cholecystectomy syndrome and you can get symptoms years after gallbladder is taken out,could it be bile that is build up in her intestines that is causing all this as well?

doctor1 MD

Hello- I have tried the hcg diet last year with great success- I only gained back 4 lbs over a year, but only did one round. I went to a diet doctor and he prescribed me phendimetrazine. I have taken it for 7 weeks with 14 lbs lost. I feel like I lost weight so quickly on hcg, had very few side effects and was wondering if I could use the Hcg with the low calorie diet and add just one phendametrizine for hunger control? I am 45 years old, female in very good health. I am also post gastric bypass patient (3 years out). I started at 320lbs and am now at 157. I am 5'4" tall- my diet dr says I need to weigh 115! That sounds extreme to me--but in any event I would still like to lose 25 more lbs. Can the two be taken safely together? It is sublingual-not injections

doctor1 MD

My sister had a gastric bypass about 2 years ago. She was down to a size 12 but has come up to a size 16 now. She has begun to eat unhealthy and in an effort to combat that she has begun to take Visalus meal replacement shakes 2 times a day with 2 snacks and one meal a day. Is this okay being that she has had this surgery? Will there be complications?

doctor1 MD

hi i had a gastric bypass 31/2 years ago and i can hardly eat anything is there any way to stretch the pouch. my bowels are all over the place i feel i am a prisoner of the toilet like i was before with my weight. i lost 91lbs and am trying very hard just to maintain currrent weight and not lose anymore please help any suggestions welcome. thanks maria

doctor1 MD

Hi, just got my labs back and my HbA1C is stable at 5.8 I have reactive Hypoglycemia (4 yrs post Gastric Bypass Roux-N-Y & current ht/wt is 5'6" & 149 lbs, which I know is great news. Acarbose at mealtime has significantly decreased the number of...

doctor1 MD

I have frequent heat rashes under the multiple folds on skin on the trunk area of my body. After a recent sinus infection , I was given a very strong antibiotic [augmentin] that caused more problems than it fixed. After dealing with the vaginal...

doctor1 MD

Hi I've been suffering from chronic cough for more than 8 years & lately cough is bloody... I ve had an upper endoscopy 2 days ago & the report says " reflux esophagitis with 2 short tongues of columnar epithelium found , of which biopsies are...